Differential and Integral Equations

Periodic solutions of Liénard equations at resonance

Anna Capietto and Zaihong Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we study the existence of periodic solutions of the second order differential equation $$ x''+f(x)x'+n^2x+\varphi(x)=p(t), \quad n\in {{\bf N}} . $$ We assume that the limits $$ \lim_{x\to\pm\infty}\varphi(x)=\varphi(\pm\infty),\quad \lim_{x\to\pm\infty}F(x)=F(\pm\infty)\quad \Big( F(x) =\int_0^xf(u)du \Big) $$ exist and are finite. We prove that the given equation has at least one $2\pi$-periodic solution provided that (for $A=\int_0^{2\pi}p(t)\sin nt dt, B=\int_0^{2\pi}p(t)\cos nt dt$) one of the following conditions is satisfied: $$ 2(\varphi(+\infty)-\varphi(-\infty))>\sqrt{A^2+B^2} $$ $$ 2n(F(+\infty)-F(-\infty))>\sqrt{A^2+B^2} $$ $$ 2(\varphi(+\infty)-\varphi(-\infty))=\sqrt{A^2+B^2}, \quad F(+\infty)\not=F(- \infty) $$ $$ 2n(F(+\infty)-F(-\infty))=\sqrt{A^2+B^2}, \quad \varphi(+\infty)\not=\varphi(- \infty). $$ On the other hand, we prove the non-existence of $2\pi$-periodic solutions provided that the inequality $$ 2(\varphi(+\infty)-\varphi(-\infty))+2n(F(+\infty)-F(-\infty))\leq\sqrt {A^2+B^2} $$ and other conditions hold. We also deal with the existence of $2\pi$-periodic solutions of the equation when $\varphi$ satisfies a one-sided sublinear condition and $F$ is bounded.

Article information

Source
Differential Integral Equations, Volume 16, Number 5 (2003), 605-624.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060630

Mathematical Reviews number (MathSciNet)
MR1973066

Zentralblatt MATH identifier
1039.34034

Subjects
Primary: 34C25: Periodic solutions
Secondary: 34B15: Nonlinear boundary value problems

Citation

Capietto, Anna; Wang, Zaihong. Periodic solutions of Liénard equations at resonance. Differential Integral Equations 16 (2003), no. 5, 605--624. https://projecteuclid.org/euclid.die/1356060630


Export citation